Table of Contents
ISRN Mathematical Analysis
Volume 2012 (2012), Article ID 737206, 28 pages
http://dx.doi.org/10.5402/2012/737206
Research Article

Comparing Numerical Methods for Solving Time-Fractional Reaction-Diffusion Equations

1Department of Mathematics, Faculty of Arts and Sciences, Batman University, 72100 Batman, Turkey
2Department of Mathematics, Faculty of Arts and Sciences, Yıldız Technical University, 34220 İstanbul, Turkey

Received 7 March 2012; Accepted 29 April 2012

Academic Editors: G. Schimperna and W. Shen

Copyright © 2012 Veyis Turut and Nuran Güzel. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1990. View at Zentralblatt MATH
  2. I. S. Jesus and J. A. Tenreiro Machado, “Implementation of fractional-order electromagnetic potential through a genetic algorithm,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 838–843, 2009. View at Publisher · View at Google Scholar
  3. F. C. Meral, T. J. Royston, and R. Magin, “Fractional calculus in viscoelasticity: an experimental study,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 4, pp. 939–945, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. C. Galucio, J. F. Deu, and R. Ohayon, “Finite element formulation of viscoelastic sandwich beams using fractional derivative operators,” Computational Mechanics, vol. 33, no. 4, pp. 282–291, 2004. View at Publisher · View at Google Scholar
  5. K. Seki, M. Wojcik, and M. Tachiya, “Fractional reaction–diffusion equation,” Journal of Chemical Physics, vol. 119, pp. 2165–2174, 2003. View at Google Scholar
  6. B. I. Henry and S. L. Wearne, “Fractional reaction-diffusion,” Physica A, vol. 276, no. 3-4, pp. 448–455, 2000. View at Publisher · View at Google Scholar
  7. B. Baeumer, M. Kovács, and M. M. Meerschaert, “Numerical solutions for fractional reaction-diffusion equations,” Computers & Mathematics with Applications, vol. 55, no. 10, pp. 2212–2226, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. S. B. Yuste, L. Acedo, and K. Lindenberg, “Reaction front in an A+BC reaction-subdiffusion process,” Physical Review E, vol. 69, no. 3, part 2, Article ID 036126, 2004. View at Google Scholar
  9. R. A. Fisher, “The wave of advance of advantageous genes,” Annals of Human Genetics, vol. 7, no. 4, pp. 335–369, 1937. View at Publisher · View at Google Scholar
  10. W. Malfliet, “Solitary wave solutions of nonlinear wave equations,” American Journal of Physics, vol. 60, no. 7, pp. 650–654, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. D. A. Frank, Diffusion and Heat Exchange in Chemical Kinetics, Princeton University Press, Princeton, NJ, USA, 1955.
  12. D. J. Aronson and H. F. Weinberg, Nonlinear Diffusion in Population Genetics Combustion and Never Pulse Propagation, Springer, New York, NY, USA, 1988.
  13. J. Canosa, “Diffusion in nonlinear multiplication media,” Journal of Mathematical Physics, vol. 10, no. 10, pp. 1862–1869, 1969. View at Publisher · View at Google Scholar
  14. H. C. Tuckwell, Introduction to Theoretical Neurobiology, : Cambridge University Press, Cambridge, UK, 1988.
  15. M. D. Bramson, “Maximal displacement of branching Brownian motion,” Communications on Pure and Applied Mathematics, vol. 31, no. 5, pp. 531–581, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. R. Fitzhugh, “Impulse and physiological states in theoretical models of nerve membrane,” Biophysical Journal, vol. 1, no. 6, pp. 445–466, 1961. View at Google Scholar
  17. J. S. Nagumo, S. Arimoto, and S. Yoshizawa, “An active pulse transmission line simulating nerve axon,” Proceedings of the IRE, vol. 50, pp. 2061–2070, 1962. View at Google Scholar
  18. D. G. Aronson and H. F. Weinberger, “Multidimensional nonlinear diffusion arising in population genetics,” Advances in Mathematics, vol. 30, no. 1, pp. 33–76, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. Z. Odibat, S. Momani, and V. S. Erturk, “Generalized differential transform method for solving a space- and time-fractional diffusion-wave equation,” Physics Letters A, vol. 370, no. 5-6, pp. 379–387, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Momani, Z. Odibat, and V. S. Erturk, “Generalized differential transform method: application to differential equations of fractional order,” Applied Mathematics and Computation, vol. 197, no. 2, pp. 467–477, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. Z. Odibat and S. Momani, “A generalized differential transform method for linear partial differential equations of fractional order,” Applied Mathematics Letters, vol. 21, no. 2, pp. 194–199, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. F. Ayaz, “Solutions of the system of differential equations by differential transform method,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 547–567, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. Arikoglu and I. Ozkol, “Solution of boundary value problems for integro-differential equations by using differential transform method,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 1145–1158, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. N. Bildik, A. Konuralp, F. Orakçı Bek, and S. Küçükarslan, “Solution of different type of the partial differential equation by differential transform method and Adomian's decomposition method,” Applied Mathematics and Computation, vol. 172, no. 1, pp. 551–567, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. I. H. Hassan, “Comparison differential transformation technique with Adomian decomposition method for linear and nonlinear initial value problems,” Chaos, Solitons and Fractals, vol. 36, no. 1, pp. 53–65, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. Z. M. Odibat, C. Bertelle, M. A. Aziz-Alaoui, and G. H. E. Duchamp, “A multi-step differential transform method and application to non-chaotic or chaotic systems,” Computers & Mathematics with Applications, vol. 59, no. 4, pp. 1462–1472, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. S. Z. Rida, A. M. A. El-Sayed, and A. A. M. Arafa, “On the solutions of time-fractional reaction-diffusion equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 12, pp. 3847–3854, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. S. Momani and R. Qaralleh, “Numerical approximations and Padé approximants for a fractional population growth model,” Applied Mathematical Modelling, vol. 31, no. 9, pp. 1907–1914, 2007. View at Publisher · View at Google Scholar
  29. S. Momani and N. Shawagfeh, “Decomposition method for solving fractional Riccati differential equations,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1083–1092, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. A. Cuyt and L. Wuytack, Nonlinear Methods in Numerical Analysis, Elsevier Science, Amsterdam, The Netherland, 1987.
  31. P. Guillaume and A. Huard, “Multivariate Padé approximation,” Journal of Computational and Applied Mathematics, vol. 121, no. 1-2, pp. 197–219, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. A. Cuyt, “A review of multivariate Padé approximation theory,” Journal of Computational and Applied Mathematics, vol. 12, pp. 221–232, 1985. View at Publisher · View at Google Scholar
  33. P. Zhou, “Explicit construction of multivariate Padé approximants,” Journal of Computational and Applied Mathematics, vol. 79, no. 1, pp. 1–17, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. A. Cuyt, L. Wuytack, and H. Werner, “On the continuity of the multivariate Padé operator,” Journal of Computational and Applied Mathematics, vol. 11, no. 1, pp. 95–102, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. A. Cuyt, “How well can the concept of Padé approximant be generalized to the multivariate case?” Journal of Computational and Applied Mathematics, vol. 105, no. 1-2, pp. 25–50, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. P. Guillaume, A. Huard, and V. Robin, “Generalized multivariate Padé approximants,” Journal of Approximation Theory, vol. 95, no. 2, pp. 203–214, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. A. A. M. Cuyt, “Multivariate Padé-approximants,” Journal of Mathematical Analysis and Applications, vol. 96, no. 1, pp. 283–293, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. J. Abouir, A. Cuyt, P. Gonzalez-Vera, and R. Orive, “On the convergence of general order multivariate Padé-type approximants,” Journal of Approximation Theory, vol. 86, no. 2, pp. 216–228, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. P. Zhou, “Multivariate Padé approximants associated with functional relations,” Journal of Approximation Theory, vol. 93, no. 2, pp. 201–230, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. V. Turut, E. Çelik, and M. Yiğider, “Multivariate Padé approximation for solving partial differential equations (PDE),” International Journal for Numerical Methods in Fluids, vol. 66, no. 9, pp. 1159–1173, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. M. Caputo, “Linear models of dissipation whose Q is almost frequency independent. Part II,” Geophysical Journal International, vol. 13, no. 5, pp. 529–539, 1967. View at Publisher · View at Google Scholar